MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL INSERT E-CROSS - FLEX 4R - 10MM

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL INSERT E-CROSS - FLEX 4R - 10MM
Model Number 02.12.E0410FR
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 10/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 20 october 2025.Gmk-spherika 02.12.E0410fr gmk-sphere tibial insert e-cross - flex 4r (k202022) lot2503792: 100 items manufactured and released on21-mar-2025.Expiration date:05-mar-2030.No anomalies found related to the problem.To date, 88 items of the same lot have been sold with no similar reported event during the period of review.Batch review performed on 30 october 2025.Gmk-spherika 02.12.E0410fr gmk-sphere tibial insert e-cross - flex 4r - 10mm (k202022) lot2501296: 100 items manufactured and released on04-mar-2025.Expiration date:17-feb-2030.No anomalies found related to the problem.To date, 87 items of the same lot have been sold with one similar reported event during the period of review.Root cause: infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.
 
Event or Problem Description
On (b)(6) 2025, the patient underwent primary knee surgery.On (b)(6) 2025, the patient came in due to an infection and the pathogen was unknown.The surgeon performed a wash out and poly swap.The surgery was completed successfully.The surgeon utilized the double-dair technique, a two-stage revision procedure for treating acute periprosthetic joint infection performed within a few days.As part of this approach, the tibial insert was revised during the second stage on (b)(6) 2025, as a preventive measure.Final insert has been implanted.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE TIBIAL INSERT E-CROSS - FLEX 4R - 10MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key23477187
Report Number3005180920-2025-01069
Device Sequence Number21389180
Product Code JWH
UDI-Device Identifier07630971261761
UDI-Public07630971261761
Combination Product (Y/N)N
PMA/510(K) Number
K202022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.E0410FR
Device Lot Number2503792
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Initial Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale